On the distribution-free confidence intervals and universal bounds for quantiles based on joint records

R. Arabi Belaghi, M. Noori Asl, H. Bevrani, William Volterman, N. Balakrishnan

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

In this paper, we consider three distribution-free confidence intervals for quantiles given joint records from two independent sequences of continuous random variables with a common continuous distribution function. The coverage probabilities of these intervals are compared. We then compute the universal bounds of the expected widths of the proposed confidence intervals. These results naturally extend to any number of independent sequences instead of just two. Finally, the proposed confidence intervals are applied for a real data set to illustrate the practical usefulness of the procedures developed here.

Original languageEnglish (US)
Pages (from-to)1-10
Number of pages10
JournalCommunications in Statistics - Theory and Methods
DOIs
StateAccepted/In press - Oct 6 2017

Keywords

  • Confidence intervals
  • coverage probability
  • joint records
  • quantiles
  • universal bounds.

ASJC Scopus subject areas

  • Statistics and Probability

Fingerprint Dive into the research topics of 'On the distribution-free confidence intervals and universal bounds for quantiles based on joint records'. Together they form a unique fingerprint.

  • Cite this